# SDR 20000721SH016

- Difficulty date: June 22, 2000
- Submitted: July 21, 2000
- Operation: General aviation
- Aircraft: N120DM
- Make and model: Piper PA-32-300
- Aircraft serial: 327340122
- Engine: Lyc IO540K1A5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Part number: 73555
- Condition: Failed
- Location: Nr 4 Cylinder
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE USING EXCESSIVE OIL AFTER RECENT OVERHAUL (200 HRS).  CYL REMOVED FOR RE-OVERHAUL.   UPON RE-INSTALL OF NEWLY O/H CYLINDERS, DISCOVERED NR 4 CYL PUSHROD WAS MODIFIED BY APPARENT ATTEMPT TO SHORTEN LENGTH BY CUTTING AND DOWELING ROD ON ONE END.  ROD ESTIMATED TO HAVE AT LEAST 200 HRS TIS.  ROD STARTING TO FAIL SHOWING MUSHROOMING.  TIP COULD BE PULLED APART BY HAND PRESSURE.  NOTE:  PN 73555 IS SUPERCEDED TO PN 15F21362-21.  THIS IS WRONG P/N FOR ENG MODEL.  THE CORRECT PUSHROD PN IS 73455 S/S TO 15F19957-55.  (X)
